Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. R. Higgins
Title: Completeness and basis properties of sets of special functions
Additional book information: Cambridge Tracts in Mathematics, no. 72, Cambridge Univ. Press, Cambridge, London, New York, Melbourne, 1977, x + 134 pp., $19.95.

References [Enhancements On Off] (What's this?)

  • 1. R. G Buck, Expansion theorems for analytic junctions. I, Lectures on Functions of a Complex Variable (W. Kaplan, M. O. Reade and G. S. Young, Editors), Univ. of Michigan Press, Ann Arbor, 1955, pp. 409-419; p. 410.
  • 2. D. G. Bourgin, A class of sequences of functions, Trans. Amer. Math. Soc. 60 (1946), 478–518. MR 0020168, https://doi.org/10.1090/S0002-9947-1946-0020168-0
  • 3. S. V. Bočkarev, Existence of a basis in the space of functions analytic in the disc, and some properties of Franklin’s system, Mat. Sb. (N.S.) 95(137) (1974), 3–18, 159 (Russian). MR 0355562
  • 4. L. Carroll, Through the looking-glass, Chapter VI (In The Complete Works of Lewis Carroll, Nonesuch Press and Random House, London and New York, n.d.).
  • 5. Per Enflo, A counterexample to the approximation problem in Banach spaces, Acta Math. 130 (1973), 309–317. MR 0402468, https://doi.org/10.1007/BF02392270
  • 6. W. S. Gilbert, The Mikado, Act 2 (In The Savoy Operas, Macmillan, London, 1926, p. 371).
  • 7. Jürg T. Marti, Introduction to the theory of bases, Springer-Verlag New York Inc., New York, 1969. Springer Tracts in Natural Philosophy, Vol. 18. MR 0438075
  • 8. Ivan Singer, Bases in Banach spaces. I, Springer-Verlag, New York-Berlin, 1970. Die Grundlehren der mathematischen Wissenschaften, Band 154. MR 0298399

Review Information:

Reviewer: R. P. Boas
Journal: Bull. Amer. Math. Soc. 84 (1978), 642-645
DOI: https://doi.org/10.1090/S0002-9904-1978-14508-X